Steroid-induced osteonecrosis in refractory ulcerative colitis.

Kenichi Ito, Mieko Inuo-Nakayama, Masahiro Matsumoto, Masaru Kubokawa, Yojiro Sadamoto, Hiroaki Kubo, Munehiro Tanaka, Naohiko Harada, Kiyoyuki Torigoshi, Masakazu Hirakawa, Hajime Nawata

Research output: Contribution to journalReview article

3 Citations (Scopus)

Abstract

We report a case of steroid-induced osteonecrosis in a patient with refractory ulcerative colitis. A 31 year-old woman presented suffering from refractory ulcerative colitis. She had been treated by prednisolone for ten years. Sharp pain and swelling appeared suddenly in her right knee. Conventional radiography revealed neither osteoporosis nor a fracture. However, magnetic resonance imaging by T1-, T2 and T2*-weighted images revealed irregular heterogeneous areas of low- and high-intensity in her right femur and tibia. For a precise early diagnosis of osteonecrosis, bone magnetic resonance imaging was found to be an excellent diagnostic tool.

Original languageEnglish
Pages (from-to)5-10
Number of pages6
JournalFukuoka igaku zasshi = Hukuoka acta medica
Volume96
Issue number1
Publication statusPublished - Jan 2005

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Steroid-induced osteonecrosis in refractory ulcerative colitis.'. Together they form a unique fingerprint.

  • Cite this

    Ito, K., Inuo-Nakayama, M., Matsumoto, M., Kubokawa, M., Sadamoto, Y., Kubo, H., Tanaka, M., Harada, N., Torigoshi, K., Hirakawa, M., & Nawata, H. (2005). Steroid-induced osteonecrosis in refractory ulcerative colitis. Fukuoka igaku zasshi = Hukuoka acta medica, 96(1), 5-10.